Alabama, 2015Heat in Alabama, August 10, 2015
August 10, 2015 · NWS HUN · 1 event in 1 county or zone
Heat index values peaked at 105 to 109 degrees in a portion of north central Alabama. By 2 pm, the heat index reached 107 degrees at the Huntsville International Airport.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Heat index values peaked at 105 to 109 degrees in a portion of north central Alabama. By 2 pm, the heat index reached 107 degrees at the Huntsville International Airport.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before the first event at Aug 10, 10:37 AM CST, 1 hour 23 minutes earlier.
Area forecast discussion, Aug 10, 10:37 AM CST, 1 hour 23 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1137 AM CDT MON AUG 10 2015
.UPDATE...
FOR 18Z TAFS
&&
.DISCUSSION...
/ISSUED 1054 AM CDT MON AUG 10 2015/
DESPITE THE CLOUD COVER...TEMPS THIS MORNING ARE ABOVE YESTERDAYS
TREND WITH MOST LOCATIONS CURRENTLY IN THE LOW/MID 80S. VIS
SATELLITE SHOWS A VAST CLOUD SHIELD WITH THE MCS MOVING INTO NW AL.
THUS FAR NE AL AND PARTS OF SOUTHERN MIDDLE TN HAVE NOT RECEIVED AS
MUCH CLOUD COVER WHICH COULD HELP WITH ADDITIONAL DEVELOPMENT LATER
THIS AFTERNOON.
BESIDES ADJUSTING CLOUD COVER TO ACCOMMODATE CURRENT
TRENDS...DECREASED POPS ACROSS THE BOARD FOR THIS MORNING/EARLY
AFTERNOON. THE MCS IS SLOWLY MOVING SE INTO THE TN VALLEY BUT
CONTINUES TO WEAKEN AND LIGHTING ACTIVITY HAS ALSO DIMINISHED NEAR
THE AL AND TN BORDERS. MOISTURE TRANSPORT WITH THIS SYSTEM WILL
RAISE PWATS TOWARDS 2 INCHES BY THIS AFTERNOON. WITH THIS
MOISTURE...RAISED DEWPOINTS A LITTLE BIT AND AN INCREASE HAS ALREADY
BEGUN. CLOUD COVER WILL HAVE A HAMPER ON TEMPS ESPECIALLY IN NW
AL...BUT EVEN WITH CLOUDS MOVING IN ACROSS THE CWA...SHOULD NOT HAVE
A PROBLEM REACHING THE UPPER 80S TO LOW 90S TODAY. THEREFORE RAISED
TEMPS ACROSS THE BOARD BY A FEW DEGREES. IN TURN THIS ALSO INCREASED
THE HEAT INDEX VALUES RANGING FROM THE LOW 90S IN SOUTHERN MIDDLE TN
UP TO 104 IN CULLMAN.
BETTER INSTABILITY IS CURRENTLY SW OF THE HUN CWA WHERE THE MAIN
OUTFLOW BOUNDARIES HAVE PROPAGATED. THIS AFTERNOON VALUES AROUND
2000 J/KG WILL EXPAND ACROSS OUR AREA WHERE OUTFLOW BOUNDARIES AND
ADDITIONAL DEVELOPMENT COULD DEVELOP SCATTERED ACTIVITY. SHORT TERM
MODELS ARE SHOWING NE AL AND SOUTHERN MIDDLE TN RECEIVING A LITTLE
BIT MORE COVERAGE...THEREFORE HAVE INCREASED POPS FOR THIS AFTERNOON.
A FEW STORMS COULD BE STRONG WITH GUSTY WINDS AND HEAVY RAINFALL AS
THE PRIMARY THREATS.
JMS
&&
.AVIATION...
FOR 18Z TAFS... SCT-NMRS SHRA AND TSRA WILL DEVELOP THIS AFTERNOON,
ESPECIALLY IN NERN AL WHICH MAY BE IN THE VCNTY OF KHSV. TSRA ARE
LESS LIKELY AT KMSL, SO HAVE LEFT OUT OF FORECAST ATTM. VFR CONDS
SHOULD PREVAIL OUTSIDE OF ANY TSRA ACTIVITY.
AK
&&
.HUN WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
TN...NONE.
&&
FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE
AT WEATHER.GOV/HUNTSVILLE.
Hazardous weather outlook, Aug 10, 8:34 AM CST, 3 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
934 AM CDT MON AUG 10 2015
ALZ001>010-016-TNZ076-096-097-111000-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
934 AM CDT MON AUG 10 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS
OF SOUTHERN MIDDLE TENNESSEE.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
SCATTERED TO NUMEROUS THUNDERSTORMS WILL DEVELOP THIS AFTERNOON INTO
THIS EVENING. A FEW OF THE STORMS WILL BE STRONG AND CAPABLE OF
GUSTY WINDS, FREQUENT LIGHTNING AND HEAVY DOWNPOURS. THE COVERAGE OF
THUNDERSTORMS WILL DECREASE BY LATE THIS EVENING AND END BY LATER
TONIGHT.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
SCATTERED THUNDERSTORMS WILL RETURN ON TUESDAY ALONG AND AHEAD OF AN
APPROACHING COLD FRONT. A FEW STORMS MAY BE STRONG AND CAPABLE OF
GUSTY WINDS AND FREQUENT LIGHTNING.
ISOLATED THUNDERSTORMS WILL BE POSSIBLE ONCE AGAIN BEGINNING FRIDAY
THROUGH SATURDAY.
.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS
NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Aug 10, 11:16 AM CST, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1216 PM CDT MON AUG 10 2015
ALZ006-009-101800-
MADISON AL-JACKSON AL-
1216 PM CDT MON AUG 10 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MADISON AND NORTHWESTERN
JACKSON COUNTIES UNTIL 100 PM CDT...
AT 1215 PM CDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR HAZEL GREEN TO
MERIDIANVILLE TO NEAR MADISON...AND MOVING EAST AT 35 MPH.
WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
HUNTSVILLE...MADISON...MOORES MILL...MERIDIANVILLE...REDSTONE
ARSENAL...HAZEL GREEN...SKYLINE...GURLEY...NEW MARKET AND ALABAMA A
AND M UNIVERSITY.
LAT...LON 3489 8596 3468 8611 3469 8675 3487 8665
3499 8655 3499 8591
TIME...MOT...LOC 1715Z 267DEG 29KT 3499 8651 3487 8659 3475 8672
KULASpecial weather statement, Aug 10, 11:57 AM CST, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1257 PM CDT MON AUG 10 2015
ALZ009-010-TNZ097-101845-
DE KALB AL-JACKSON AL-FRANKLIN TN-
1257 PM CDT MON AUG 10 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DE KALB...NORTHERN
JACKSON AND SOUTHEASTERN FRANKLIN COUNTIES UNTIL 145 PM CDT...
AT 1257 PM CDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR COWAN TO 13 MILES WEST
OF STEVENSON TO SKYLINE...AND MOVING EAST AT 35 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
SCOTTSBORO...BRIDGEPORT...STEVENSON...HOLLYWOOD...SKYLINE...IDER...
PISGAH...ANDERSON...HYTOP AND JERICHO.
**!
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STRONG GUSTY WINDS WILL BE CAPABLE OF KNOCKING DOWN SMALL TREE
LIMBS...ALONG WITH OTHER SMALL UNSECURED ITEMS. SEEK SAFE SHELTER
UNTIL THIS LINE OF STORMS HAS PASSED.
&&
LAT...LON 3468 8555 3468 8621 3514 8606 3515 8587
3499 8586 3498 8561 3469 8555
TIME...MOT...LOC 1757Z 284DEG 32KT 3512 8604 3494 8606 3479 8611
KULAHeat, Madison
- When
- August 10, 12:00 PM CST to 3:00 PM CST
- Where
- Madison forecast zone
- Reported by
- ASOS
- Coordinates
- 34.763, -86.550 (the zone’s center; the record gives no point)
The heat index peaked at 107 degrees at the Huntsville International Airport.
- Heat
- Heat below excessive heat criteria that still caused deaths, injuries or significant impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds and Lightning Strikes in Alabama, August 10, 20152 deaths · 2 injured · $29,000 · 52 kt wind · 9 events
- Wildfire in Idaho, August 10 to 31, 20151 death · 1 injured · $8.5 million · 1 event
- Damaging Winds in Montana, August 10 to 11, 20151 death · 3 injured · $1.0 million · 64 kt wind · 7 events
- Rip Current in New Jersey, August 10, 20151 death · 1 event
- Wildfire in Texas, August 10 to 16, 2015$500,000 · 1 event
- Damaging Winds in Georgia, August 10, 2015$137,000 · 55 kt wind · 13 events
- Flash Flooding and Damaging Winds in New York, August 10, 2015$110,000 · 50 kt wind · 6 events
- Flash Flood and Hail in Colorado, August 10, 2015$50,000 · 1 in hail · 2 events
- Damaging Winds in Mississippi, August 10 to 11, 2015$36,000 · 50 kt wind · 7 events
- Tornado in Pennsylvania, August 10, 2015$25,000 · EF0 · 1 event
- Damaging Winds in Alabama, August 10, 201550 kt wind · 8 events
- Damaging Winds in Tennessee, August 10, 201550 kt wind · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 598376.